Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2003, 1:24 PM CST for Van Buren County, Warren County, White County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 1:24 PM CST (19:24 UTC)
- Expired
- Mar 19, 2003, 2:15 PM CST
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 11:30 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 191924
SVRBNA
TNC175-177-185-192015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CST WED MAR 19 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN TENNESSEE
WARREN COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 215 PM CST
* AT 117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF MCMINNVILLE...MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOYLE AROUND 145 PM CST
SPARTA AROUND 150 PM CST
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF
SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE.
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
&&
LAT...LON 3554 8573 3564 8587 3608 8551 3605 8536
3597 8527 3562 8561
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 1:24 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 19, 1:24 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CST TUE MAR 18 2003 TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU THROUGH 6 PM. POWERFUL 120 KT UPPER LEVEL JET HAS PUNCHED INTO EASTERN MIDDLE TENNESSEE AND PLATEAU THIS AFTERNOON WITH THIS AREA UNDERNEATH LEFT FRONT QUAD OF UPPER JET. GOOD DIVERGENCE ALOFT AS INDICATED BY LATEST WATER VAPOR LOOP THIS SAME AREA. STORMS HAVE BEEN SLOWLY TO TRANSLATE EASTWARD. DRIER AIR HAS WORKED INTO WESTERN MIDDLE TENNESSEE WITH DEWPOINTS IN THE 40S. STILL FEEL WITH UPPER SYSTEM TO OUR WEST FOR THE NEXT COUPLE OF DAYS WE CANT RULE OUT AT LEAST A CHANCE OF SHOWERS OR A THUNDERSTORM THROUGH MID DAY FRIDAY. SURFACE FRONT FINALLY MAKES IT THROUGH DURING THE DAY ON FRIDAY. PRELIMINARY NUMBERS: NASHVILLE 54 75 49 66 42 2332 CROSSVILLE 52 68 48 66 40 5332 .BNA...TORNADO WATCH FOR EASTERN MIDDLE TENNESSEE AND PLATEAU UNTIL 6 PM CST. BOYD 01
Hazardous weather outlook, Mar 19, 5:30 AM CST, 7 hours 54 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN THE PLAINS, THE ATMOSPHERE IS DE-STABILIZING OVER THE MIDSTATE. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. THUNDERSTORM ACTIVITY SHOLD DIMINISH MARKEDLY BY TONIGHT. .DAYS TWO THROUGH SEVEN... AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE MIDSTATE THE THREAT OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY. A WEAK COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. LITTLE SIGNIFICANT WEATHER EXPECTED ON SATURDAY AND BEYOND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS SHOULD A SEVERE THUNDERSTORM OR TORNADO WATCH BE ISSUED FOR THE AREA TODAY. JLM
In the hours before
Local storm report, Mar 19, 11:09 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN...CORRECTED FOR FATALITY
1109 AM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM SILVER POINT TN .75 INCH HAIL
03/19/03 PUTNAM
1108 AM SOUTHWEST SECTION TN WIND DAMAGE
03/19/03 DEKALB BARN DESTROYED OFF FOUR
SEASONS RD. REPORT WAS BY
AMATEUR RADIO.
1128 AM 6 EAST COOKEVILLE TN TORNADO
03/19/03 PUTNAM *** 1 FATALITY ***
1 FATALITY IN MOBILE HOME
BLOWN OVER....NUMEROUS
HOMES DAMAGED...BARN BLOWN
DOWN...NUMEROUS TREES AND
POWER LINES DOWN OFF OF
BUFFALO ROAD REPORTED BY
PUTNAM CO EMA
MEDLocal storm report, Mar 19, 11:40 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN...CORRECTED FOR FATALITY
1109 AM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM SILVER POINT TN .75 INCH HAIL
03/19/03 PUTNAM
1108 AM SOUTHWEST SECTION TN WIND DAMAGE
03/19/03 DEKALB BARN DESTROYED OFF FOUR
SEASONS RD. REPORT WAS BY
AMATEUR RADIO.
1128 AM 6 EAST COOKEVILLE TN TORNADO
03/19/03 PUTNAM *** 1 FATALITY ***
1 FATALITY IN MOBILE HOME
BLOWN OVER....NUMEROUS
HOMES DAMAGED...BARN BLOWN
DOWN...NUMEROUS TREES AND
POWER LINES DOWN OFF OF
BUFFALO ROAD REPORTED BY
PUTNAM CO EMA
MEDLocal storm report, Mar 19, 12:17 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1217 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM 3 N COOKEVILLE TN WIND DAMAGE
03/19/03 PUTNAM LAW ENFORCEMENT REPORTED
NUMEROUS TREES DOWN AND
ROADS BLOCKEDLocal storm report, Mar 19, 12:50 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1250 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM ROCK ISLAND TN WIND DAMAGE
03/19/03 WARREN TRAINED SPOTTER REPORTED
NUMEROUS TREES DOWN
COVERING THE ROADWAY
05Local storm report, Mar 19, 1:04 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
104 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM 3 NE MCMINNVILLE TN WIND DAMAGE
03/19/03 WARREN TRAINED SPOTTER REPORTED
STRUCTURAL DAMAGE TO A HOME
AND BARN.Local storm report, Mar 19, 1:20 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 2 W SPARTA TN WIND DAMAGE
03/19/03 WHITE EMA REPORTED TREES DOWN
AND SIDING STRIPPED OFF OF
HOUSES
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:21 AM CST | Tornado Warning | OHX | Bedford, Marshall | 24 min |
| Mar 19, 7:43 AM CST | Tornado Warning | OHX | Bedford, Rutherford | 47 min |
| Mar 19, 8:15 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln | 45 min |
| Mar 19, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Mar 19, 9:00 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 30 min |
| Mar 19, 9:14 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee | 31 min |
| Mar 19, 9:17 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 43 min |
| Mar 19, 9:24 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Mar 19, 10:17 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 43 min |
| Mar 19, 10:24 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Warren | 36 min |
| Mar 19, 10:46 AM CST | Tornado Warning | OHX | Coffee, Warren | 44 min |
| Mar 19, 10:58 AM CST | Tornado Warning | OHX | DeKalb, Putnam | 47 min |
| Mar 19, 11:14 AM CST | Flash Flood Warning | OHX | Cannon, Clay, Coffee, DeKalb, Franklin, Jackson and 6 more | 3 hr |
| Mar 19, 11:17 AM CST | Tornado Warning | OHX | Overton, Putnam | 43 min |
| Mar 19, 11:28 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Warren | 47 min |
| Mar 19, 11:43 AM CST | Tornado Warning | OHX | Warren, White | 32 min |
| Mar 19, 11:50 AM CST | Tornado Warning | OHX | Overton, Pickett | 25 min |
| Mar 19, 11:58 AM CST | Tornado Warning | OHX | Putnam | 17 min |
| Mar 19, 12:16 PM CST | Severe Thunderstorm Warning | OHX | Warren, White | 44 min |
| Mar 19, 12:16 PM CST | Tornado Warning | OHX | Overton | 29 min |
| Mar 19, 12:33 PM CST | Tornado Warning | OHX | Warren, White | 27 min |
| Mar 19, 12:46 PM CST | Tornado Warning | OHX | Van Buren | 14 min |
| Mar 19, 12:49 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 36 min |
| Mar 19, 1:01 PM CST | Tornado Warning | OHX | White | 14 min |
| Mar 19, 1:04 PM CST | Tornado Warning | OHX | Putnam | 26 min |
| Mar 19, 1:29 PM CST | Tornado Warning | OHX | Fentress, Overton, Pickett, Putnam | 31 min |
| Mar 19, 2:00 PM CST | Tornado Warning | OHX | Fentress | 25 min |
| Mar 19, 2:12 PM CST | Flash Flood Warning | OHX | Warren, White | 2 hr |
| Mar 19, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 47 min |
| Mar 19, 2:16 PM CST | Tornado Warning | OHX | Fentress, Pickett | 24 min |
| Mar 19, 2:41 PM CST | Tornado Warning | OHX | Fentress, Overton | 29 min |
| Mar 19, 3:11 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.